Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 20, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Oct 31, 2013, 9:33 AM CDT for Calhoun County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2013, 9:33 AM CDT (14:33 UTC)
- Expired
- Oct 31, 2013, 10:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 102 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
352
WFUS54 KCRP 311433
TORCRP
TXC057-311500-
/O.NEW.KCRP.TO.W.0020.131031T1433Z-131031T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
933 AM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CALHOUN COUNTY IN SOUTH TEXAS...
* UNTIL 1000 AM CDT
* AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
MATAGORDA ISLAND... 17 MILES SOUTHWEST OF MATAGORDA ISLAND STATE
PARK...OR 14 MILES SOUTH OF SEADRIFT...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MATAGORDA ISLAND STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2834 9639 2815 9673 2824 9681 2826 9680
2827 9679 2825 9677 2822 9678 2820 9672
2829 9662 2831 9666 2827 9673 2834 9670
2852 9648 2844 9639
TIME...MOT...LOC 1433Z 231DEG 30KT 2824 9667
$$
PZ1 follow-up statement
292
WWUS54 KCRP 311459
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
959 AM CDT THU OCT 31 2013
TXC057-311507-
/O.EXP.KCRP.TO.W.0020.000000T0000Z-131031T1500Z/
CALHOUN-
959 AM CDT THU OCT 31 2013
...THE TORNADO WARNING FOR SOUTHERN CALHOUN COUNTY WILL EXPIRE AT
1000 AM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS ARE
STILL EXPECTED WITH THIS STORM.
LAT...LON 2834 9639 2815 9673 2824 9681 2826 9680
2827 9679 2825 9677 2822 9678 2820 9672
2829 9662 2831 9666 2827 9673 2834 9670
2852 9648 2844 9639
TIME...MOT...LOC 1457Z 231DEG 30KT 2837 9649
$$
PZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Oct 31, 6:40 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 31, 6:40 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
640 AM CDT THU OCT 31 2013
.DISCUSSION...SEE AVIATION BELOW FOR 12Z TAF UPDATE.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS CONTINUE MOVING ACROSS SOUTH
TEXAS THIS MORNING. THIS ACTIVITY WILL CONTINUE TODAY AHEAD OF A
WEAK COLD FRONT THAT WILL MOVE THROUGH THIS MORNING. EXPECT SHRA
AND TSTMS IN THE VICINITY OF ALL SITES THIS MORNING...TEMPORARILY
IMPACTING SITES THROUGH THE MID/LATE MORNING. CEILINGS WILL BOUNCE
BETWEEN VFR AND MVFR CRITERIA THROUGH THE MORNING/EARLY AFTERNOON.
EXPECT CEILINGS TO LIFT AND PRECIP CHANCES TO DIMINISH FROM WEST
TO EAST TODAY. BEHIND THE FRONT LIGHT NORTHERLY WIND SHOULD BE EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 447 AM CDT THU OCT 31 2013/
SHORT TERM...STRONG SOUTHERLY FLOW HAS CONTINUED TO FUNNEL DEEP
TROPICAL MOISTURE OVER THE REGION...AND PWAT VALUES ARE NEAR TWO
STANDARD DEVIATIONS ABOVE NORMAL ACROSS ALL OF THE REGION. AN
UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE CENTRAL CONUS AND
PUSH AN ASSOCIATED COLD FRONT THROUGH SOUTH TEXAS TODAY. MODELS
HAVE SPED THE TIMING OF THE FROPA UP SLIGHTLY...AND NOW EXPECT THE
FRONT TO BE MOVING OFFSHORE BY LATE AFTERNOON/EARLY EVENING TODAY.
A STRONG UPPER LVL JET WILL REMAIN TO THE NORTH OF THE
REGION...AND ALTHOUGH THE AREA WILL REMAIN IN A DIFFLUENT
REGION...THE BETTER DYNAMICS REMAIN TO THE NORTH AND EAST OF SOUTH
TEXAS. EVEN SO...EXPECT ALL COMPONENTS TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THIS FRONT TODAY.
MODEL SOUNDINGS INDICATE A DEEPLY SATURATED LAYER...AND EXPECT
HEAVY DOWNPOURS WITH SOME STORMS THAT DEVELOP TODAY.
HOWEVER...EXPECT THESE STORMS TO MOVE QUICKLY...AND WITH CURRENT
FFG ABOVE 3 INCHES FOR MOST OF THE REGION...DO NOT FEEL THAT
WIDESPREAD FLASH FLOODING WILL BE AN ISSUE. HOWEVER...IF FRONT
WERE TO STALL ACROSS THE REGION FLASH FLOODING MAY BECOME A
PROBLEM. AS FOR THE SEVERE POTENTIAL TODAY...IT STILL APPEARS THAT
THE BETTER DYNAMICS WILL REMAIN TO THE NORTH OF THE REGION. CANNOT
RULE OUT SOME STRONG STORMS DEVELOPING (WITH STRONG WIND)...MAINLY
IN THE NORTHERN ZONES THIS MORNING. PRECIP CHANCES WILL DIMINISH
FROM WEST TO EAST THIS AFTERNOON...WITH MENTIONABLE CHANCES OVER
LAND ENDING THIS EVENING.
AFTERNOON HIGH TEMPERATURES WILL REMAIN MAIN ABOVE NORMAL THROUGH
THE PERIOD. HOWEVER...LOWS TONIGHT/TOMORROW MORNING WILL BE MUCH
COOLER THAN LAST NIGHT. DRIER AIR WILL FILL IN BEHIND THE
FRONT...AND WITH LIGHT NORTH WIND OVERNIGHT EXPECT TO SEE
TEMPERATURES DROP INTO THE MID 50S IN THE NORTHERN ZONES AND THE
LOW TO MID 60S IN THE SOUTHERN ZONES AND ALONG THE COAST.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...LONG TERM PART OF THE
FORECAST WILL BEGIN WITH SECONDARY TROUGH MOVING EAST OF SOUTH
TEXAS. THIS WILL SEND A REINFORCING COLD FRONT THROUGH THE REGION BY
SATURDAY MORNING. INSUFFICIENT MOISTURE AHEAD OF THIS BOUNDARY WILL
PRECLUDE CHANCES FOR RAIN AND WILL KEEP POPS BELOW MENTIONABLE
LEVELS. OFFSHORE WINDS BEHIND THE FRONT WILL STRENGTHEN AND SMALL
CRAFT ADVISORIES MAY BE NEEDED OVER THE GULF WATERS. SURFACE HIGH
PRESSURE WILL SINK SOUTHWARD INTO TEXAS ON SATURDAY USHERING COOLER
AND DRIER CONDITIONS TO THE AREA. HIGHS WILL BE NEAR SEASONAL
NORMALS WITH UPPER 70S TO LOWER 80S. COOL NIGHT EXPECTED SATURDAY
NIGHT WITH THE VERY DRY AIR OVER THE REGION. LOWS WILL DIP INTO THE
UPPER 40S ACROSS THE NORTHERN ZONES BY SUNRISE SUNDAY MORNING. LOWER
TO MID 50S CAN BE EXPECTED ELSEWHERE. UPPER LEVEL RIDGE AND SURFACE
HIGH PRESSURE WILL BE SHIFTING TO THE EAST INTO SUNDAY. AS A
RESULT...RETURN FLOW WILL SET UP WITH MOISTURE BEGINNING TO STREAM
BACK INTO SOUTH TEXAS. WESTERN CONUS TROUGH WILL BECOME ESTABLISHED
HEADING INTO THE EARLY PART OF THE WEEK. MODELS GENERALLY AGREE ON
THIS SCENARIO BUT HAVE SOME DIFFERENCES WITH INDIVIDUAL SHORTWAVE
TROUGHS EJECTING OUT OF MAIN SYSTEM. ISOLATED TO SCATTERED
CONVECTION STILL SEEMS LIKELY THOUGH AND HAVE RETAINED THE SLIGHT TO
LOW END CHANCE POPS. AFTER TEMPERATURES REBOUND EARLY NEXT WEEK...
ANOTHER COLD FRONT WILL MOVE THROUGH SOUTH TEXAS ON WEDNESDAY OR
WEDNESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AHEAD OF
THE BOUNDARY WITH DEEP MOISTURE STILL ACROSS THE AREA. COOLER AIR
WILL MOVE INTO THE REGION AT THE TAIL END OF THE FORECAST...WITH
HIGHS ONLY IN THE LOWER 70S FOR THURSDAY/DAY 8.
MARINE...MODERATE TO STRONG ONSHORE FLOW WILL PERSIST THIS
MORNING AHEAD OF AN APPROACHING COLD FRONT AND SEAS WILL BE
BETWEEN 5 TO 8 FEET. SCA CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH TODAY. AS FROPA OCCURS THIS EVENING WIND WILL BECOME
LIGHT TO MODERATE...AND SEAS WILL SLOWLY DROP TO 4 TO 5 FEET
TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS THE MARINE ZONES AHEAD OF THE FRONT TODAY...AND
ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE OFFSHORE
WATERS THIS EVENING INTO TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 62 85 62 79 / 50 10 10 10 0
VICTORIA 82 56 82 54 78 / 80 10 10 10 0
LAREDO 88 65 87 61 81 / 30 10 10 10 0
ALICE 86 61 86 60 80 / 50 10 10 10 0
ROCKPORT 84 63 81 62 78 / 70 10 10 10 0
COTULLA 85 57 85 54 80 / 50 10 10 10 0
KINGSVILLE 86 62 86 60 81 / 50 10 10 10 0
NAVY CORPUS 84 67 82 64 78 / 50 10 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
LK/84...AVIATIONHazardous weather outlook, Oct 31, 5:20 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 AM CDT THU OCT 31 2013 TXZ229>234-239>247-011030- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 520 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT MOVES THROUGH SOUTH TEXAS TODAY. SOME OF THESE STORMS MAY BECOME STRONG (WIND) TODAY. AN ISOLATED SEVERE STORM MAY BE POSSIBLE ACROSS THE VICTORIA CROSSROADS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HEAVY DOWNPOURS WILL BE POSSIBLE WITH SOME OF THIS ACTIVITY...BUT WIDESPREAD FLASH FLOODING IS NOT EXPECTED OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN SUNDAY NIGHT THROUGH THE MIDDLE PART OF NEXT WEEK. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... .SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-011030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 520 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG SOUTHERLY FLOW WILL PERSIST AHEAD OF A COLD FRONT THAT WILL MOVE OFFSHORE THIS LATE THIS AFTERNOON/EARLY EVENING. SCA CONDITIONS ARE EXPECTED TODAY. SEAS WILL BE 5 TO 8 FEET...BEFORE DIMINISHING THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE MARINE ZONES TODAY...AND ISOLATED STORMS WILL LINGER OVER THE OFFSHORE WATERS THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL MOVE THROUGH THE GULF WATERS ON LATE FRIDAY NIGHT INTO SATURDAY MORNING...WITH STRONG OFFSHORE FLOW DEVELOPING ON SATURDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... .SPOTTER ACTIVATION IS NOT ANTICIPATED. LK/TB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 9:35 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 5 days |
| Oct 31, 9:35 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 8 days |
| Oct 31, 9:36 AM CDT | Special Marine Warning | CRP | 24 min | |
| Oct 31, 2:17 PM CDT | Special Marine Warning | CRP | 58 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.